MAUDE Adverse Event Report: SYNTHES HAGENDORF SCREWDRIVER BIHEX 3 W/T-HANDLE; SCREWDRIVERS

SYNTHES HAGENDORF SCREWDRIVER BIHEX 3 W/T-HANDLE; SCREWDRIVERS
Catalog Number 03.607.001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Device is not expected to be returned for manufacturer review/investigation.Device history records review was conducted.The report indicates that: manufacturing site: (b)(4).Manufacturing date: 13.Feb.2015.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that one tip broken off and one tip twisted.This occured intraoperatively.No further information available at the moment.The issue happened during a revision case where screws were removed and also added.The screw was inserted into the dense bone and got stuck and could not be inserted or removed.The patient is doing well and the case was completed successfully.The surgery was not prolonged and no other medical intervention was required.There is no allegation against the screw.The problem was with the screwdrivers.This complaint involves 1 part.Concomitant reported part: unknown screws.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A customer quality investigation was performed for the subject device: the manufacturing documents were reviewed and no complaint related issues were found.The complaint is confirmed as on the received picture one broken and on twisted screwdriver is visible.Also, it visible that the breakage of the broken screwdriver occurred during the tightening of a screw as it was twisted clockwise before it broke.The twisting of the twisted screwdriver occurred during the loosening of a screw as it is twisted counter-clockwise.These findings are consistent with the complaint description.The twisted condition of both screwdrivers is an indication of a mechanical overload during use.However, the products were not returned, therefore no investigation is possible and no root cause can be defined.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information or material is made available, the investigation will be updated as applicable.The twisted condition of both screwdrivers is an indication of a mechanical overload during use.However, the products were not returned, therefore no investigation is possible and no root cause can be defined.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREWDRIVER BIHEX 3 W/T-HANDLE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6869729
Report Number3003875359-2017-10459
Device Sequence Number691750
Product Code HXX
UDI-Device Identifier07611819185371
UDI-Public(01)07611819185371(10)9333192
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.607.001
Device Lot Number9333192
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer10/13/2017
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1